MAUDE Adverse Event Report: DEPUY MITEK LLC US SCR/WASH DEPTH GAUGE *EA; SURGICAL DEPTH GAUGE, REUSABLE

DEPUY MITEK LLC US SCR/WASH DEPTH GAUGE *EA; SURGICAL DEPTH GAUGE, REUSABLE
Catalog Number 219024
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.¿ (b)(4).Depuy synthes has been informed that the lot number is not available.
 
Event or Problem Description
It was reported by the sales rep via phone during an epfl reconstruction procedure the customer's depth gauge screw & washer system 20m-80mm is reading inaccurate by 6mm.The sales rep stated that the surgeon was really upset about the issue.The procedure was completed with a different device from a synthes tray with no harm to the patient but there was a 15 minute delay to grab the other tray.The sales rep stated that there was no lot number on the device.The device will be returning for evaluation.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Evaluation statement: the complaint device was received, and forwarded to new product development (npd) for evaluation.It was indicated by the npd quality manager that the product was not non-conforming per the drawing as there is a 4% tolerance associated with the measurements.This attribute has been included as risk management by design such that the risk of user error selecting a screw that is too small for the bone hole is reduced.Therefore, the user misinterpreted the device attributes to be a fault.No lot numbers were supplied which precludes conducting a device history record (dhr) review.At this point, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).

Common Device Name
SURGICAL DEPTH GAUGE, REUSABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7655215
Report Number1221934-2018-52778
Device Sequence Number18871179
Product Code LXH
UDI-Device Identifier10886705005390
UDI-Public10886705005390
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number219024
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2018
Initial Date Received by Manufacturer 06/06/2018
Supplement Date Received by Manufacturer11/26/2018
Initial Report FDA Received Date07/02/2018
Supplement Report FDA Received Date11/27/2018
Patient Sequence Number1